Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 270, NWS Goodland, KS

July 25, 2015Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 25, 2015, 4:49 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2015, 4:49 PM MDT (22:49 UTC)
Expired
Jul 25, 2015, 5:26 PM MDT
In force
37 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS53 KGLD 252249
SVRGLD
NEC057-087-252345-
/O.NEW.KGLD.SV.W.0270.150725T2249Z-150725T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT SAT JUL 25 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HITCHCOCK COUNTY IN SOUTHWESTERN NEBRASKA...
  NORTHEASTERN DUNDY COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 545 PM MDT/645 PM CDT/

* AT 448 PM MDT /548 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WAUNETA...OR 17 MILES SOUTHEAST OF IMPERIAL...MOVING SOUTHEAST AT
  10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PALISADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4029 10085 4016 10130 4035 10147 4035 10100
TIME...MOT...LOC 2248Z 304DEG 9KT 4038 10136 

HAIL...1.25IN
WIND...60MPH
 
$$

DR
3 follow-up statements
401 
WWUS53 KGLD 252302
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT SAT JUL 25 2015

NEC057-087-252345-
/O.CON.KGLD.SV.W.0270.000000T0000Z-150725T2345Z/
HITCHCOCK NE-DUNDY NE-
502 PM MDT SAT JUL 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM
MDT/645 PM CDT/ FOR NORTHERN HITCHCOCK AND NORTHEASTERN DUNDY
COUNTIES...

AT 502 PM MDT /602 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 5
MILES SOUTHWEST OF HAMLET...OR 19 MILES SOUTHWEST OF HAYES CENTER...
MOVING SOUTHEAST AT 10 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PALISADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4029 10085 4016 10130 4035 10147 4035 10100
TIME...MOT...LOC 2302Z 310DEG 10KT 4034 10132 

HAIL...2.00IN
WIND...60MPH
 
$$

DR
916 
WWUS53 KGLD 252318
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM CDT SAT JUL 25 2015

NEC057-252327-
/O.CAN.KGLD.SV.W.0270.000000T0000Z-150725T2345Z/
DUNDY NE-
618 PM CDT SAT JUL 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNDY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4029 10085 4018 10124 4035 10132 4035 10100
TIME...MOT...LOC 2317Z 298DEG 13KT 4031 10125 

$$

NEC087-252345-
/O.CON.KGLD.SV.W.0270.000000T0000Z-150725T2345Z/
HITCHCOCK NE-
618 PM CDT SAT JUL 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN HITCHCOCK COUNTY...

AT 617 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
HAMLET...OR 15 MILES NORTHWEST OF TRENTON...MOVING SOUTHEAST AT 15
MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PALISADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4029 10085 4018 10124 4035 10132 4035 10100
TIME...MOT...LOC 2317Z 298DEG 13KT 4031 10125 

HAIL...1.25IN
WIND...60MPH
 
$$

DR
634 
WWUS53 KGLD 252326
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM CDT SAT JUL 25 2015

NEC087-252336-
/O.CAN.KGLD.SV.W.0270.000000T0000Z-150725T2345Z/
HITCHCOCK NE-
626 PM CDT SAT JUL 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HITCHCOCK COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4029 10085 4018 10124 4035 10132 4035 10100
TIME...MOT...LOC 2323Z 304DEG 9KT 4030 10123 

$$

DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:18 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 25, 3:18 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT SAT JUL 25 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 253 PM MDT SAT JUL 25 2015

AS OF 3 PM CDT...2 PM MDT...SKIES ACROSS THE TRI-STATE REGION WERE
PARTLY CLOUDY DUE TO A COUPLE DEVELOPING CUMULUS FIELDS.
TEMPERATURES WERE IN THE MID 80S TO LOW 90S WITH COOLEST TEMPS OVER
NORTON AND GRAHAM COUNTIES WHERE CLOUD COVER WAS PERSISTENT THIS
MORNING. WINDS ARE GENERALLY EAST AT 5 TO 10 MPH WITH GUSTS TO 15
MPH. AT THE SURFACE...A LEE TROUGH WAS LOCATED OVER EAST COLORADO.
IN ADDITION...THERE IS A NOTICEABLE MOISTURE GRADIENT IN THE
VICINITY OF THIS TROUGH. A REMNANT OUTFLOW BOUNDARY IS LOCATED
OVER WEST CENTRAL KANSAS AS WELL. ALOFT...LATEST WATER VAPOR
IMAGERY INDICATES A FEW VERY SUBTLE SHORTWAVES MOVING NORTHEAST
TOWARDS THE TRI-STATE REGION.

FOR THIS AFTERNOON AND EVENING...ANTICIPATE THUNDERSTORM DEVELOPMENT
ONCE AGAIN AS A FEW MINOR SHORTWAVES MOVE THROUGH. FORECAST GUIDANCE
SIGNALS HAVE BEEN QUITE INCONSISTENT WITH REGARDS TO PRECIPITATION
PLACEMENT THIS EVENING WITH MOST MODELS INDICATING STORMS DEVELOPING
ALONG/EAST OF HIGHWAY 25. HOWEVER...THE SURFACE FEATURE STORMS ARE
LIKELY TO FIRE ON IS CURRENTLY IN EAST COLORADO. THEREFORE...MADE A
WESTWARD ADJUSTMENT WITH HIGHEST POPS THIS AFTERNOON. ONCE STORMS
SLIDE EAST...EXPECTING DEVELOPMENT OF A LOOSELY ORGANIZED COMPLEX
OVER NORTHWEST KANSAS. ACCORDING TO THE LATEST MESOANALYSIS...2000-
4000 J/KG OF SBCAPE...LOW TO MID LAPSE RATES OF 8 C/KM AND DCAPE
NEAR 1500 J/KG INDICATE AN ENVIRONMENT CAPABLE OF SEVERE STORMS.
HOWEVER...0-6 KM BULK SHEAR OF 30 KTS ARE NOT INDICATIVE OF A
FAVORABLE SUPERCELLULAR ENVIRONMENT WITH A VERY LARGE HAIL
ENVIRONMENT. THERE MAY BE A FEW SUPERCELLS BUT WITH A LESS UNSTABLE
AND SHEARED ENVIRONMENT COMPARED TO YESTERDAY...FEEL THAT
SIGNIFICANT HAIL IS MUCH LESS LIKELY. THE MAIN SEVERE WEATHER
THREATS TODAY ARE LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE
SEVERE THREAT...A FLASH FLOODING THREAT IS ALSO LIKELY. PRECIPITABLE
WATER READINGS ARE 1.50" TO 2.00"...WELL ABOVE NORMAL FOR THIS TIME
OF YEAR. SLOW STORM MOVEMENTS...LESS THAN 15 KTS...AND POSSIBLE
TRAINING WILL ALSO HEIGHTEN A FLASH FLOOD THREAT.

FOR TOMORROW...ANTICIPATE A BETTER CHANCE FOR STORMS AS A MORE
DISTINGUISHABLE SHORTWAVE TROUGH TRAVERSES THE REGION. SEVERE
WEATHER AND FLASH FLOODING ARE ONE AGAIN POSSIBLE. STORMS SHOULD
DEVELOP OVER COLORADO DURING THE EARLY AFTERNOON AND SPREAD EAST
ACROSS THE REGION TOMORROW EVENING. THE OTHER CONCERN FOR SUNDAY IS
VERY HOT TEMPERATURES/HEAT INDEX READINGS. DECIDED TO PROCEED WITH A
HEAT ADVISORY AS TEMPERATURES SHOULD CLIMB INTO THE UPPER 90S TO
100S. ALSO...DO NOT ANTICIPATE DEWPOINTS TO DECREASE AS FAST AS
SUGGESTED BY A FEW PIECES OF GUIDANCE. AS HAS BEEN THE RECENT
TREND...VERY HUMID CONDITIONS DUE TO HIGH DEWPOINTS SHOULD PRODUCE
HEAT INDEX READINGS IN THE 100-107 RANGE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 258 PM MDT SAT JUL 25 2015

SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY EACH AFTERNOON AND
EVENING FROM SUNDAY THROUGH TUESDAY AS A SERIES OF SHORT WAVE
TROUGHS MOVING THROUGH THE SOUTHWEST FLOW ALOFT LIFT OUT ACROSS
THE CENTRAL TO NORTHERN HIGH PLAINS REGIONS AHEAD OF AN UPPER LOW
CENTER THAT ROTATES THROUGH THE NORTHWEST UNITED STATES. THIS WILL
ALSO PULL A FRONTAL BOUNDARY ACROSS THE FORECAST AREA ON TUESDAY
WITH A COOLER AREA OF HIGH PRESSURE TO FOLLOW AT THE SURFACE.
TEMPERATURES WILL COOL TUESDAY AND WEDNESDAY...BUT WILL STILL BE
WARM WITH HIGHS IN THE 80S AND 90S. THE LOW CENTER MOVES FROM THE
NW U.S. ACROSS THE NORTHERN PLAINS AND CANADIAN PRAIRIE THROUGH
WEDNESDAY WITH THE UPPER FLOW ACROSS THE CENTRAL UNITED STATES
BECOMING MORE ZONAL AS THE HIGH PRESSURE AREA ALOFT EXPANDS ACROSS
THE U.S. FROM THE SW THROUGH THE LOWER MISSISSIPPI VALLEY.

AS THE UPPER LOW CONTINUES OFF TO THE NORTHEAST THURSDAY AND
FRIDAY...THE HIGH PRESSURE AREA OVER THE PLAINS RETROGRADES AND
DEVELOPS INTO A LARGE RIDGE OVER THE WESTERN STATES. HIGH PRESSURE
WILL REMAIN OVER THE PLAINS STATES AT THE SURFACE WITH A LEE
TROUGH DEEPENING ALONG THE FRONT RANGE BY THE WEEKEND FOR A RETURN
OF WARMER TEMPERATURES WITH HIGHS REACHING BACK UP INTO THE 90S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1143 AM MDT SAT JUL 25 2015

VFR CONDITIONS TO PREVAIL THROUGHOUT THIS PERIOD. NEAR-TERM
AVIATION THREAT IS THUNDERSTORM DEVELOPMENT. FORECAST STORM
INITIATION ALONG A TROUGH AXIS NEARING THE COLORADO BORDER AND
ALONG A LINGERING FRONT/OUTFLOW EXTENDING EAST ACROSS NORTHWEST
KANSAS BY 21Z. STORMS MAY CONSOLIDATE INTO AN MCS...SLIDING
SOUTHEAST THIS EVENING. INCLUDED VCTS MENTION AT GOODLAND BUT
OMITTED MENTION AT KMCK AS MOST ACTIVITY SHOULD REMAIN SOUTH.
TOMORROW MORNING...THERE MAY BE SOME PATCHY FOG AND STRATUS IN THE
REGION. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO PREVAIL THESE
CONDITIONS. TOMORROW AFTERNOON...THUNDERSTORMS SHOULD ROLL ACROSS
THE HIGH PLAINS ONCE AGAIN BUT THIS IS AFTER THE TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY FROM NOON TO 9 PM CDT SUNDAY FOR KSZ004-016-029.

CO...NONE.
NE...NONE.
&&

SHORT TERM...RRH
LONG TERM...LOCKHART
AVIATION...RRH
Hazardous weather outlook, Jul 25, 2:55 PM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT SAT JUL 25 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-262100-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
255 PM MDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE TRI-STATE REGION. LARGE HAIL...DAMAGING WIND
AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM SUNDAY THROUGH NEXT
FRIDAY WITH SEVERE WEATHER POSSIBLE SUNDAY AFTERNOON THROUGH
EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND AND HEAVY RAINFALL.

HEAT INDEX VALUES SHOULD EXCEED 105 DEGREES EAST OF A NORTON TO
GOVE KANSAS LINE SUNDAY AFTERNOON. HEAT INDEX VALUES APPROACHING
100 DEGREES ARE POSSIBLE ELSEWHERE OVER NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:26 PM MDTSevere Thunderstorm WarningGLDDundy51 min
Jul 24, 6:54 PM MDTFlash Flood WarningGLDDundy3 hr
Jul 25, 5:29 PM MDTSpecial Weather StatementGLDHitchcock31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.